Retinal Toxicity

New Life OutlookNew Life Outlook New Life Outlook
edited November 2014 in Risks

Lupus article: Retinal ToxicityRetinal Toxicity

Hydroxychloroquine can be an excellent treatment for skin rashes in lupus but Plaquenil can cause severe and permanent damage to the retinas of the eyes.

Read the full story here


Comments

  • If one were to stop taking plaquinel immediately and abruptly, what could and would happen? I stopped the MTX before I ever started taking plaquinel and it THREW me into a flare that almost hospitalized me. If we don't take plaquinel, what other treatments are there?
  • DaniBeeGood....I'm not a doctor but from experience I can tell you that my fatigue and joint pain increased when I ran out of my prescription. My Rheumy and Ophthalmologist reassured me that yearly eye exams are important to catch this. Hope this helps!!
    www.jenndsblog.blogspot.com

It looks like you're new here. If you want to get involved, click one of these buttons!


Subscribe to our Newsletter

New Life Outlook on FacebookSubscribe with Facebook

OR